Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 31, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 30, 2011, 4:40 AM EDT. It took effect at Apr 30, 2011, 8:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 4:40 AM EDT (08:40 UTC)
- In effect from
- Apr 30, 2011, 8:00 AM EDT
- Expired
- May 1, 2011, 4:44 AM EDT
- In force
- 21 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
463 WHUS73 KIWX 300840 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 440 AM EDT SAT APR 30 2011 LMZ043-046-301645- /O.NEW.KIWX.SC.Y.0031.110430T1200Z-110501T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 440 AM EDT SAT APR 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT SUNDAY. * WINDS: SOUTHEAST INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. WINDS VEERING TO THE SOUTHWEST AFTER MIDNIGHT. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
506 WHUS73 KIWX 301419 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1019 AM EDT SAT APR 30 2011 LMZ043-046-302230- /O.CON.KIWX.SC.Y.0031.000000T0000Z-110501T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1019 AM EDT SAT APR 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. * WINDS: SOUTHEAST 15 TO 25 KNOTS... SOME GUSTS TO 35 KNOTS THIS AFTERNOON. WINDS VEERING TO THE SOUTHWEST AFTER MIDNIGHT. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
851 WHUS73 KIWX 301959 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 359 PM EDT SAT APR 30 2011 LMZ043-046-010400- /O.CON.KIWX.SC.Y.0031.000000T0000Z-110501T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 359 PM EDT SAT APR 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. * WINDS: SOUTHEAST TO 30 KNOTS VEERING SOUTHWEST 10 TO 20 KNOTS TONIGHT. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
239 WHUS73 KIWX 010218 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1018 PM EDT SAT APR 30 2011 LMZ043-046-011000- /O.CON.KIWX.SC.Y.0031.000000T0000Z-110501T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1018 PM EDT SAT APR 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. * WINDS: SOUTHEAST TO 30 KNOTS VEERING SOUTHWEST 10 TO 20 KNOTS TONIGHT. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
920 WHUS73 KIWX 010844 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 444 AM EDT SUN MAY 1 2011 LMZ043-046-010945- /O.CAN.KIWX.SC.Y.0031.000000T0000Z-110501T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 444 AM EDT SUN MAY 1 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER EXPECTED OVER FAR SOUTHEAST LAKE MICHIGAN...THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 4:24 AM EDT, 16 minutes earlier.
Area forecast discussion, Apr 30, 4:24 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 424 AM EDT SAT APR 30 2011 .SHORT TERM... TODAY THROUGH SUNDAY NIGHT...A SURFACE HIGH PRESSURE AREA WAS OVER OHIO EARLY THIS MORNING WITH RETURN FLOW JUST BEGINNING OVER THE FORECAST AREA. SURFACE WINDS WILL INCREASE TODAY WITH DAYTIME HEATING AND AS THE SURFACE PRESSURE GRADIENT TIGHTENS. BUFKIT MOMENTUM TRANSFER INDICATES WIND GUSTS OVER THE NORTHWEST HALF OF THE FORECAST AREA BETWEEN 30 AND 40 MPH...ALTHOUGH EXPECT SUSTAINED WINDS TO REMAIN UNDER 30 MPH. A COLD FRONT WILL APPROACH THE AREA TONIGHT. MOISTURE FLUX SHOULD INCREASE FROM THE SOUTHWEST AHEAD OF THE FRONT. KEPT SHOWERS LIKELY WITH A CHANCE FOR THUNDER OVERNIGHT. BULK SHEAR IS IMPRESSIVE...BUT STABILITY/CAPE VERY IS LIMITED. FOR SUNDAY AND SUNDAY NIGHT...PREFER THE ECMWF HANDLING OF THE SECOND SHORTWAVE EJECTING FROM THE SW CONUS. WATER VAPOR SHOWS AN IMPRESSIVE SIGNATURE UPSTREAM. HAVE ADJUSTED THE TIMING OF THE SHOWERS AND STORMS SUNDAY AND SUNDAY NIGHT IN THIS REGARD. OTHERWISE...KEPT TEMPS WARM TODAY...PREFERRING THE GFS/MAV OVER THE COLDER NAM/MET. THE ECMWF HAS 850 MPH TEMPS RISING TO NEAR 12C OVER WESTERN AREAS. && .LONG TERM... SURFACE COLD FRONT IS EXPECTED TO BE EAST OF THE AREA AT BEGINNING OF THE LONG TERM PERIOD ON MONDAY. WAVE OF LOW PRESSURE RIDING ALONG THIS BOUNDARY SUNDAY NIGHT WILL BE MOVING AWAY BUT BACK EDGE OF PCPN COULD LINGER DURING THE FIRST PART OF MONDAY IN THE FAR SOUTHEAST. COLD FRONT WILL BEGIN TO STALL OVER THE SOUTHERN OHIO AND TN VALLEY AS IT BECOMES ALIGNED WITH MID LEVEL FLOW. SEVERAL WEAK DISTURBANCES ARE PROGGED TO RIDE ALONG THIS BOUNDARY AS MID LEVEL TROUGH REMAINS OVER THE GREAT LAKES AND SLOWLY CROSSES OUR AREA ON TUESDAY. THERE IS SOME CONCERN FOR SHRA DEVELOPMENT OVER THE AREA WITH THIS TROUGH AND ANY SURFACE WAVE ALONG FRONT TUESDAY INTO TUESDAY NIGHT. MODELS HINTING AT THIS BUT ALSO SHOWING SURFACE HIGH PRESSURE BUILDING ACROSS OUR AREA AND FRONT WELL TO OUR SOUTHEAST. QPF PROGS LOOKS OVERDONE ON NORTHERN PERIPHERY GIVEN THE DRIER AIR MOVING IN WITH HIGH. WILL LEAVE POPS OUT OF FORECAST FOR NOW ON MONDAY NIGHT INTO TUESDAY BUT THIS WILL NEED TO BE WATCHED WITH RESPECT TO ACTUAL FRONTAL POSITION AND MID LEVEL TROUGH. SHORT WAVE RIDGING MOVES IN FOR WEDNESDAY WITH HIGH PRESSURE AT SURFACE AND WHAT LOOKS TO BE A PLEASANT DAY. TIMING ISSUES CONTINUE WITH NEXT SHORT WAVE AND COLD FRONT WITH ECMWF NOW BEING FASTER THAN PRIOR RUNS WHILE GFS SLOWER. KEPT POPS IN FOR THURSDAY NIGHT INTO FRIDAY AS THURSDAY NIGHT LOOKS TO BE BEST PERIOD FOR PCPN. COULD SEE NEED FOR POPS INTO THURSDAY AFTERNOON IF FASTER TIMING PANS OUT. TEMPS GENERALLY BELOW NORMAL THROUGH THE PERIOD WITH NORTHERLY FLOW AND 850MB TEMPS DROPPING BELOW 0C AT TIMES. WITH HIGH PRESSURE MOVING IN COULD SEE A COUPLE NIGHTS WELL INTO THE 30S WITH FROST POSSIBLE BUT THIS REMAINS DEPENDENT ON AMOUNT OF CIRRUS CANOPY ON NORTH SIDE OF FRONT SO KEPT TEMPS IN MID TO UPPER 30S. && .AVIATION... SURFACE HIGH PRESSURE OVER LAKE ERIE AT THE START OF THE PERIOD WILL MOVE EAST AS A COLD FRONT APPROACHES FROM THE WEST. AT THE ONSET...CONDITIONS WERE VERY DRY IN THE LOWER LEVELS...ALTHOUGH HIGH CLOUDS WERE TOPPING THE UPSTREAM UPPER RIDGE AND WERE MOVING INTO THE AREA. HAVE KEPT CONDITIONS VFR THIS TAF PERIOD WITH SOME SHOWERS MOVING INTO NORTHERN INDIANA AHEAD OF THE FRONT. THE PRESSURE GRADIENT WILL TIGHTEN TODAY AS THE LOW PRESSURE MOVES EAST AND WITH DAYTIME MIXING...SO WINDS SHOULD INCREASE TO 18-20 KNOTS WITH GUSTS TO 30 KNOTS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...SKIPPER LONG TERM...LASHLEY AVIATION...SKIPPER
Hazardous weather outlook, Apr 29, 5:09 AM EDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 509 AM EDT FRI APR 29 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-301000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 509 AM EDT FRI APR 29 2011 /409 AM CDT FRI APR 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT MANY AREA RIVERS REMAIN ABOVE FLOOD STAGE WITH ONGOING FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MANY AREA RIVERS WILL REMAIN IN FLOOD. PLEASE CONSULT RIVER PRODUCTS ISSUED BY THIS OFFICE FOR ADDITIONAL DETAILS ON RIVER FLOOD WARNINGS. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-301000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 509 AM EDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE THIS WEEKEND AND AT TIMES NEXT WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 12:02 PM EDT | River Flood Warning | IWX | Williams | 29 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.